The Georgia Department of Public Health recently issued a warning targeting mystery pills linked to four deaths and many overdoses. According to the statement, these unidentified capsules are being sold under false claims and presented as being a painkiller. Also, authorities fear that these may be spreading to other parts of the state as well.
The Mystery Pills Are Yellow and Sold As Percocet
The Georgia Department of Health (DPH) issued its warning on June 06th. In it, it revealed that these mystery pills might have already led to four deaths, which occurred in less than 48 hours after consumption. DPH authorities believe that the unidentified substance is spreading and may start surfacing in various communities across the state.
Presently, the DPH detected it in south and central Georgia. Cases connected to them first started being monitored some 2 – 3 days ago. Still, even over this short period, the pills were already linked to dozens of overdoses.
Now, authorities are trying to prevent them from being sold to other parts of the state as well. According to reports, cases linked to such pills continued coming in even on Tuesday. Overdose reports connected to mysterious pills still came in to county hospitals.
“The substance has not yet been identified, but it is extremely potent and has required massive doses of naloxone (Narcan) to counteract its effects,” states the DPH.
Authorities added that tests are being carried out to determine the substance or ingredients in the pills. Besides the high doses of naloxone, many patients also had to be placed on ventilators.
The DPH statement underlines that these mystery pills are yellow and seem to be sold under the pretense of being Percocet. This is an opioid-based painkiller, but the effects of the unidentified capsules are far more potent than it.
The mysterious pills can cause its victims to have trouble or even stop breathing. Authorities are warning people to immediately call 911 if they or someone else may have taken this pill. Specialists are also looking to determine what caused this wave of overdoses.
Image Source: Pixabay